MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Model Number 4002C1245
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right internal carotid artery (ica) using penumbra coil 400 (pc400s) and a px slim delivery microcatheter (px slim).It was noted that the patient anatomy was tortuous.During the procedure, the physician experienced resistance while advancing the pc400 through the px slim; therefore, it was removed.The procedure was completed using a new pc400 and the same px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 68.0 cm, 112.0 cm, 114.0 cm and 115.0 cm from the proximal end.The pull wire was within its capture feature inside the distal detachment tip (ddt) and slightly advanced distal to its initial position.The embolization coil was detached from the pusher assembly and had offset coil winds on its proximal end.The proximal constraint sphere was intact with the embolization coil.Conclusions: evaluation of the returned pc400 revealed pusher assembly kinks.If the device is forcefully advance against resistance, damage such as pusher assembly kinks may occur.The pxslim used in the procedure was not returned for evaluation; therefore, the root cause of the resistance could not be determined.Further evaluation revealed that the embolization coil was detached from its pusher assembly and had offset coil winds at its proximal end.These damages were likely incidental to the complaint and could have occurred during retracting the device against the resistance.The additional kink observed on the pusher assembly was likely occurred during packaging the device for returned to penumbra.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9679684
Report Number3005168196-2020-00169
Device Sequence Number16761527
Product Code HCG
UDI-Device Identifier00814548010649
UDI-Public00814548010649
Combination Product (Y/N)Y
Initial Reporter CountryMX
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4002C1245
Device Catalogue Number4002C1245
Device Lot NumberF86329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/17/2020
Supplement Date Received by Manufacturer04/15/2020
Initial Report FDA Received Date02/06/2020
Supplement Report FDA Received Date04/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Date Report Sent to FDA01/01/2005